Jump to content

Photo
Mild to Moderate Acne

Persistent Redness And Flushing On Accutane

redness flushing inflammation irritation warm hot accutane

Best Answer acnewackne, 21 January 2014 - 01:23 PM

Hi Acne.org, I started Amnesteem (Isotretinoin) on December 14, 2013 and have had dramatic clearing in my skin. I barely had an initial breakout since starting and that's great, however I am red all the time 24/7 and flush/blush randomly and it is very irritating. This was occurring before I started as well. It may be from all the products I've used over the years before I finally resorted to Isotretinoin. I am posting to try to determine if this is normal or if I should be concerned? I am so sick of this and want my normal skin tone back. I am beginning to feel hopeless on this matter and I seriously need a diagnosis on what this is?

I started Roaccutane (isotretinoin) on Dec 17, 2013 so I'm almost at the same stage as you. Similarly my skin is clearing and today I have no 'actives' for the first time in ages! However my skin is constantly red all the time and I flush really easily. It usually happens about 2 or 3 times a day and it's pretty embarrassing. Then when the flushing occurs it makes you even more embarrassed as you know you've went bright red for no reason. It is listed as a common side effect so I'm not worried.  I know it'll go away when I'm finished. My skin has red marks from previous spots everywhere too, and the redness just highlights this.  I really want my normal skin tone back too! In the morning when I wake up it looks almost normal, then as soon as I move it looks a bit red again neutral.gif  . It makes me feel my skin isn't improving as the redness masks the actual great clearing job the roaccutane is doing. 

I'm on 30mg a day. Cannot wait until this 'experience' is over! Just think, the clear skin is on it's way!

Go to the full post


4 replies to this topic

#1 NoRtHeRnxLiGhTs95

NoRtHeRnxLiGhTs95

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Gender:Male
  • Location:Pittsburgh, Pennsylvania
  • Interests:Building Custom Gaming PCs
  • Joined: 20-August 13

Posted 16 January 2014 - 09:05 PM

Hi Acne.org, I started Amnesteem (Isotretinoin) on December 14, 2013 and have had dramatic clearing in my skin. I barely had an initial breakout since starting and that's great, however I am red all the time 24/7 and flush/blush randomly and it is very irritating. This was occurring before I started as well. It may be from all the products I've used over the years before I finally resorted to Isotretinoin. I am posting to try to determine if this is normal or if I should be concerned? I am so sick of this and want my normal skin tone back. I am beginning to feel hopeless on this matter and I seriously need a diagnosis on what this is?

Attached Files



#2 CWR24

CWR24

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 685
    Gallery Images: 14
    Likes: 102
About Me
  • Gender:Male
  • Location:US
  • Interests:Not acne
  • Joined: 30-March 11

Achievements

     

Posted 16 January 2014 - 10:22 PM

Nope thats completely normal. Im on accutane too and im the same way. Its a listed common side effect. Unfortunately youre going to have to put up with it until you get off it. Youre pretty fair skinned like me and I also had a slight pinkish tone to my skin pre accutane which is probably because what you said, using harsh products on your face for so long. Anyway just make sure you are moisturizing really good and  I try to only wash my wash with cool water which helps a bit.

 

How many MG do you take a day? The higher the dosage the more common these side effects are. Also it being winter doesnt help either.



#3 NoRtHeRnxLiGhTs95

NoRtHeRnxLiGhTs95

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Likes: 0
About Me
  • Gender:Male
  • Location:Pittsburgh, Pennsylvania
  • Interests:Building Custom Gaming PCs
  • Joined: 20-August 13

Posted 16 January 2014 - 10:32 PM

Hi CWR24, thank you for your timely response. Much appreciated. I am quite relieved to hear that this is a common occurrence in Isotretinoin users and not something drastic like rosacea. I thought it was for quite some time because of the "rosacea-like" symptoms I've been experiencing. Such symptoms include constant redness, flushing (even when eating), tingling sensations, and always warm in the face. I started off taking 40mg a day month one and am now on 60mg a day.  


Edited by NoRtHeRnxLiGhTs95, 16 January 2014 - 10:46 PM.


#4 OilyAcneQueen

OilyAcneQueen

    Junior Member

  • Members
  • Posts & Likes
    Posts: 67
    Likes: 9
About Me
  • Gender:Female
  • Location:US
  • Joined: 12-January 14

Posted 19 January 2014 - 09:44 AM

I never flushed before accutane but accutane has caused my face and tops of forearms to flush and get hot randomly. It doesn't happen often, maybe once a week for me. I have fair, pink hued skin as well (blue eyed blond with northern and Eastern European ancestry).

#5 acnewackne

acnewackne

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 1
About Me
  • Gender:Male
  • Location:UK
  • Joined: 09-July 07

Posted 21 January 2014 - 01:23 PM   Best Answer

Hi Acne.org, I started Amnesteem (Isotretinoin) on December 14, 2013 and have had dramatic clearing in my skin. I barely had an initial breakout since starting and that's great, however I am red all the time 24/7 and flush/blush randomly and it is very irritating. This was occurring before I started as well. It may be from all the products I've used over the years before I finally resorted to Isotretinoin. I am posting to try to determine if this is normal or if I should be concerned? I am so sick of this and want my normal skin tone back. I am beginning to feel hopeless on this matter and I seriously need a diagnosis on what this is?

I started Roaccutane (isotretinoin) on Dec 17, 2013 so I'm almost at the same stage as you. Similarly my skin is clearing and today I have no 'actives' for the first time in ages! However my skin is constantly red all the time and I flush really easily. It usually happens about 2 or 3 times a day and it's pretty embarrassing. Then when the flushing occurs it makes you even more embarrassed as you know you've went bright red for no reason. It is listed as a common side effect so I'm not worried.  I know it'll go away when I'm finished. My skin has red marks from previous spots everywhere too, and the redness just highlights this.  I really want my normal skin tone back too! In the morning when I wake up it looks almost normal, then as soon as I move it looks a bit red again neutral.gif  . It makes me feel my skin isn't improving as the redness masks the actual great clearing job the roaccutane is doing. 

I'm on 30mg a day. Cannot wait until this 'experience' is over! Just think, the clear skin is on it's way!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users